Synthroid Toprol Xl, Medication Level, Thyroid Storm, Aching Joints, Severe Anxiety
I have been on synthroid for 30+ years. It has steadily been increased throughout the years. Last April 2007 I ran out of medication and was going through a stressful move. I hadn't been on the medication for about 6 weeks. Once I got my new doctor ... more »
I have been on synthroid for 30+ years. It has steadily been increased throughout the years. Last April 2007 I ran out of medication and was going through a stressful move. I hadn't been on the medication for about 6 weeks. Once I got my new doctor they checked my levels and instead of putting me on the same dosage of .175 they increased it to .2mcg. I gained 10 pounds overnight. I looked like I was pregnant, mood swings, aching joints, insomnia, etc. I went back in 2 weeks to have it rechecked. That was the second problem. It takes 6 weeks for the medicine to level out in your system. So not only did they increase my dosage after telling them I had been off of it for some time they retested my levels too soon. So it was again increased to .225...more weight gain...another test...another increase .25mcg. Now my neck is swollen and I have an enlarged gland, hard to swallow, shortness of breathe, 43 pounds of weight gain, severe anxiety, acid reflux, gerd, on top of the other symptoms mentioned above. In 8 weeks of increments I have been retested and the dosage has gone down and as of last week it was finally decreased to the original amount of .175mcg. It has only been a week but I have lost 2 pounds. Oh Lord please let it keep coming off! My neck isn't as swollen and my 5th doctor who finally could see the light explained that I was having a thyroid storm. It is very important that when your levels are checked you wait 6-8 weeks to let the medication level out in order to get a true reading. He also said that you need to take your meds on an empty stomach...which I knew...sort of. I took my synthroid on an empty stomach but I also took my other vitamins with it which can effect the absorption of the synthroid throughout your body. He also gave me a beta blocker to help with my symptoms until my levels even out. It is called metoprolol succinate (Toprol-XL) 50mg. My gut doctor put me on Paxil as well to help with the acid reflux and gerd which he felt was caused by the anxiety due from the synthroid levels being off. I hope this info helps but it makes sense to me.